New Mexico, 2006

Damaging Wind in New Mexico, July 14, 2006

July 14, 2006 · NWS ABQ · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jul 14, 1:10 PM MST, 1 hour 38 minutes earlier.

Area forecast discussion, Jul 14, 1:10 PM MST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
210 PM MDT FRI JUL 14 2006

.DISCUSSION...PLACEMENT OF POPS MAIN FORECAST CONCERN.

THUNDERSTORMS FORMING OVER HIGHER TERRAIN OF CENTRAL MOUNTAIN CHAIN
THIS AFTERNOON...AND ALSO ALONG AND BEHIND WEAK SURFACE BOUNDARY
OVER EAST CENTRAL AND NORTHEAST NM.  WILL KEEP SMALL POPS IN ALL
THESE LOCATIONS AND A BIT WESTWARD/DOWNWIND FROM THERE.  HIGHEST
POPS WILL FOCUS IN THE SC/SE WHERE REMNANTS OF WESTWARD MOVING SHORT
WAVE TROUGH COULD SUSTAIN CONVECTION PAST PEAK HEATING.  IN
ADDITION...BUILDUPS OVER SW MTNS MAY EXPAND SLIGHTLY NWD. WHILE DEW
POINTS MAY INCREASE EAST OF THE DIVIDE VIA EASTERLY LOW LEVEL FLOW
NOW MOVING INTO RIO GRANDE VALLEY...IF POINTS WEST OF THE DIVIDE SEE
ANY THUNDERSTORMS...THEY WILL LIKELY BE DRY AND COULD CONTAIN GUSTY
WINDS. THOSE EAST WINDS COULD GUST TO 35 MPH BELOW CANYONS.

HIGH TERRAIN AND SOUTHERN CWFA WILL BE MOST FAVORED FOR
THUNDERSTORMS OVER THE WEEKEND IN GENERAL EASTERLY FLOW ALOFT. UPPER
LEVEL CIRCULATION OVER NUEVO LEON WHICH WILL CONTINUE ACROSS NRN
MEXICO WILL HELP GIVE THE NOD TO SLIGHTLY HIGHER POPS OVER SW PART
OF AREA.

DOMINANT UPPER HIGH CENTERED OVER CENTRAL ROCKIES SHOWS SOME SIGNS
OF DEVELOPING A SOFT SPOT OVER HIGH PLAINS BY MID WEEK AS POTENT
TROUGH MOVES ACROSS SRN CAN/NRN US AND EASTERLY WAVE CROSSES TEXAS.
THIS MAY BRING BETTER CHANCES FOR RAIN MID TO LATE WEEK.

OTHERWISE...ABOVE NORMAL HIGH TEMPERATURES SHOULD PREVAIL...EXCEPT
WHERE SPOTTY AFTERNOON SHOWERS/STORMS AFFECT NORMAL DIURNAL
VARIATIONS...KD/BG

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  61  99  64  99 /   0   5  10  10
GALLUP..........................  52  96  55  92 /   5  10  10  10
GRANTS..........................  55  93  56  91 /   5  10  10  10
GLENWOOD........................  60  96  63  96 /  10  20  20  20
CHAMA...........................  43  84  47  84 /   5  10  10  10
LOS ALAMOS......................  62  89  54  90 /  10  10  10  10
RED RIVER.......................  44  77  42  79 /  10  10  10  10
TAOS............................  51  91  49  91 /  10  10  10  10
SANTA FE........................  59  90  56  90 /  10  10  10  10
SANTA FE AIRPORT................  61  92  59  93 /  10  10  10  10
ESPANOLA........................  55  97  56  96 /  10  10  10  10
ALBUQUERQUE HEIGHTS.............  71  98  69  94 /  10  10  10  10
ALBUQUERQUE VALLEY..............  62  98  64  94 /  10  10  10  10
ALBUQUERQUE FOOTHILLS...........  66  98  64  94 /  10  10  10  10
ALBUQUERQUE WEST MESA...........  65  98  66  97 /  10  10  10  10
SOCORRO.........................  65  97  64  92 /  20  10  10  10
SANDIA PARK/CEDAR CREST.........  63  90  54  84 /  10  10  10  10
MORIARTY/ESTANCIA...............  55  91  56  90 /  10  10  10  10
CARRIZOZO.......................  65  93  60  90 /  30  20  10  10
RUIDOSO.........................  58  82  54  83 /  30  20  10  10
RATON...........................  54  93  53  94 /  10   5   0   5
LAS VEGAS.......................  56  89  55  89 /  10  10  10  10
ROY.............................  62  91  63  90 /  10   5   0   5
CLAYTON.........................  64  95  65  97 /  10   5   0   5
SANTA ROSA......................  63  98  61  94 /  10   5   5   5
TUCUMCARI.......................  67  99  67 100 /  10   0   0   0
FORT SUMNER.....................  67  99  68  95 /  10   5   0   5
CLOVIS..........................  66  97  68  97 /  10  10   0   5
PORTALES........................  65  97  68  95 /  10  10   0   5
ROSWELL.........................  70  99  70  98 /  30  10  10  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

19
Hazardous weather outlook, Jul 14, 4:40 AM MST, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
540 AM MDT FRI JUL 14 2006

NMZ001>021-026-151200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
540 AM MDT FRI JUL 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

16

In the hours before

Special weather statement, Jul 14, 1:55 PM MST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
255 PM MDT FRI JUL 14 2006

NMZ007-142145-
FAR NORTHEAST PLAINS-

...STRONG THUNDERSTORM MOVING ACROSS CENTRAL UNION COUNTY...

AT 254 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 5 MILES SOUTH OF GRENVILLE.
MOVEMENT WAS WEST BETWEEN 15 TO 20 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL CENTRAL UNION
COUNTY.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER
RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS.

50
Special weather statement, Jul 14, 2:22 PM MST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
322 PM MDT FRI JUL 14 2006

NMZ013-142145-
QUAY COUNTY-

...STRONG THUNDERSTORM MOVING ACROSS CENTRAL QUAY COUNTY BETWEEN
TUCUMCARI AND SAN JON...

AT 315 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER NEAR SAN JON. MOVEMENT WAS WEST
AT 10 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL CENTRAL QUAY
COUNTY AND INTERSTATE 40 BETWEEN TUCUMCARI AND SAN JON.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER
RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS.

50
Special weather statement, Jul 14, 2:44 PM MST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
344 PM MDT FRI JUL 14 2006

NMZ018-142230-
DE BACA COUNTY-

...STRONG THUNDERSTORM MOVING ACROSS SOUTH CENTRAL DE BACA COUNTY...

AT 340 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 20 MILES NORTHEAST OF MESA.
MOVEMENT WAS WEST/SOUTHWEST AT 10 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL SOUTH CENTRAL DE
BACA COUNTY.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER
RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS.

50

The radar

The Albuquerque radar (KABX), 85 km away, was scanning. The volume nearest the first event began at 21:48 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Santa Fe

When
July 14, 2:48 PM MST
Where
Santa Fe County, Santa Fe Muni Arpt
Measured
52 kt (60 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
35.617, -106.083

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2006Every state in 2006This day in weather historyWarnings in New Mexico, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522847.